Alert archive / Ohio / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 124, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 29, 1999, 10:47 PM EDT for Lucas County, Wood County, Ohio. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 29, 1999, 10:47 PM EDT (02:47 UTC)
- Expired
- Jul 29, 1999, 11:50 PM EDT
- In force
- 63 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
Counties Lucas County, OH, Wood County, OH
The radar
The Detroit radar (KDTX), 131 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 10:59 PM EDT | Hail 0.75 | Whitehouse, OH |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 2353 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
825 WUUS1 KCLE 300249 RRA SVRCLE OHC095-173-300350- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 1047 PM EDT THU JUL 29 1999 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LUCAS COUNTY IN NORTHWESTERN OHIO WOOD COUNTY IN NORTHWESTERN OHIO * UNTIL 1150 PM EDT * AT 1046 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED... A SEVERE THUNDERSTORM... 10 MILES EAST OF WAUSEON OR 9 MILES NORTHWEST OF GRAND RAPIDS... MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL MOVE NEAR... GRAND RAPIDS BOWLING GREEN PORTAGE SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ KOSARIK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 9:40 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 29, 9:40 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 940 PM EDT THU JUL 29 1999 TROUGH AT SFC TO H7 SWINGING SE ACRS MI AND A FEW TSTORMS POPPING UP. S/WV AT H5 A LITTLE AHEAD OF LWR LVL ACTIVITY AND CAUSED A FEW LIGHT SHOWERS EARLIER ACRS EXTREME NE OH AND NW PA. ATMOSPHERE HAS BEEN CAPPED SOLIDLY TODAY BUT IS DESTABILIZING AHD OF TROUGH. XPECT ACTIVITY IN NW OH TO DIMINISH AS TROUGH SWINGS THROUGH BY EARLY MORNING BUT ACTIVITY WL LIKELY EXPAND A BIT OVR LERI WHERE 80 DEGREE WATER TEMP WL HELP DESTABILIZE AIR MASS. WITH HEIGHTS RISING ALOFT AND LITTLE IN THE WAY OF ISENTRPOIC LIFT STORMS SHOULD NOT GET CARRIED AWAY AS DID LAST NIGHT. WILL CONTINUE WITH SCT TSTORM FCST TNGT ESPECIALLY NE OH AND NW PA. NO OTHER CHANGES. OZFCLE SOON. .CLE...NONE. KOSARIK
Nearby
Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.